MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY¿ XD; coronary drug-eluting stent

BOSTON SCIENTIFIC CORPORATION SYNERGY¿ XD; coronary drug-eluting stent
Model Number H7493941824300
Medical Device Problem Codes Break (1069); Nonstandard Device (1420); Difficult to Remove (1528)
Health Effect - Clinical Codes Bradycardia (1751); Cardiac Arrest (1762); Encephalopathy (1833); Low Blood Pressure/ Hypotension (1914); Myocardial Infarction (1969); Tachycardia (2095); Cardiogenic Shock (2262); Obstruction/Occlusion (2422); Respiratory Failure (2484); Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 10/17/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient died.A defective synergy xd was implanted resulting in a heart attack and death.
 
Event or Problem Description
It was reported that the patient died.A defective synergy xd was implanted resulting in a heart attack and death.It was further reported that the patient presented for elective left heart catheterization due to chest pain, shortness of breath and abnormal stress test.Angiography revealed patency of the stents previously placed in the left anterior descending artery (lad).An 80% stenosed and 24 mm long target lesion located in the right coronary artery (rca) with a vessel diameter of 3.0 mm was noted.A 3.00 x 20 mm synergy xd was selected for treatment.The device was deployed and inflated at 20 atm for 20 seconds.The procedure was complicated by retention of the delivery system ballon proximal to the deployed stent and iatrogenic occlusion of the rca/pda with infarction.Attempts to remove the balloon were unsuccessful.The catheter fractured and the fragment remained in the mid rca.A timi flow of 0 was noted following treatment.The patient became hypotensive and hemodynamically unstable.Cardiogenic shock occurred in the setting of acute myocardial infarction.Acute hypoxemic respiratory failure occurred secondary to shock followed by metabolic acidosis, encephalopathy in the setting of medications.The patient was intubated and placed on inotropic support with an intra-aortic balloon pump in place.Ventricular tachycardia was noted requiring defibrillation.The patient was transferred to the icu for further care and management.3 pressors for blood pressure support were initiated.The patient developed transient bradycardia which eventually resolved.Echo showed lvef of 45 to 50% with significant ventricular infarction with poor mobility of the right ventricle.Intravenous fluids were started.Despite ballon pump and pressor support blood pressure reading were tenuous.The patient continued to deteriorate and went into cardiac arrest.The patient was not resuscitated and died.

Brand Name
SYNERGY¿ XD
Common Device Name
coronary drug-eluting stent
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
ballybrit business park
galway,
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
+1(763)494-1632
MDR Report Key23924839
Report Number2124215-2025-93755
Device Sequence Number9012811
Product Code NIQ
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2026
Device Model NumberH7493941824300
Device Catalogue NumberH7493941824300
Device Lot Number0033975983
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer08/03/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date09/01/2026
Date Device Manufactured04/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age83 YR
Patient SexFemale